MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the right common carotid artery (cca) using benchmark 6f 071 delivery catheters (benchmarks), a neuron select catheter 5f (5f select), and a radial introducer sheath.During the procedure, the physician used the 5f select to guide the benchmark into the target vessel via radial approach.While attempting to retract the 5f select, the physician noticed that the 5f select was not responding to movements and decided to remove it.Upon removal, it was noticed that the distal length of the 5f select was fractured inside the benchmark.The benchmark was then removed with the fractured segment of 5f select.The benchmark was found to be kinked at the distal length after removal.The physician then opened a new benchmark and found that it was leaking at the proximal length while flushing the benchmark before insertion into the patient.Therefore, the benchmark was not used with the patient.The procedure was completed using another catheter and the same radial introducer sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron select catheter 5f (5f select) confirmed that the catheter was fractured.This damage typically occurs if the 5f select is retracted against resistance during use.It was reported that the benchmark used in the procedure was kinked on its distal length.This damage may have contributed to resistance during retraction of the 5f select and caused the 5f select to fracture.The distal fractured segment was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22010980
Report Number3005168196-2025-00156
Device Sequence Number7892828
Product Code DQY
UDI-Device Identifier00815948027886
UDI-Public00815948027886
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPNS5F130SIM
Device Lot NumberH00006745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale